Elizabeth L’s Story

female_1In June 2011, I was prescribed Levaquin, a fluoroquinolone antibiotic, to treat Bartonella, a tick borne disease, by an LLMD, or Lyme Literate MD in San Francisco/Los Altos, CA. I was reluctant to take Levaquin, as i had heard of possible achilles tendon rupture as a side effect of the drug, but my doctor assured me she had never had a patient with an achilles rupture. After 14 days of taking Levaquin, I refused to continue, as I was having leg and foot pain. Over the next few months to over a year, my symptoms increased from under 10 initially to over 40, many of them neurological, such as vibration as if touching a vibrating cellphone, twitching, full body jerking, numbness, feeling like an insect bit me, shooting pains, painful big toe. Several times, I suddenly could not stand up, as if my legs were not made to support the weight of my body. It was weird and scary. I thought I was “herxing” from the lyme treatment and wasn’t too troubled by these odd occurrences because none of the symptoms were very painful — although I was told by the betterhealthguy that I was having a lot of neurological symptoms, which was serious. I finally developed Stevens Johnson Syndrome in September 2012. In September 2014, a dying lyme friend realized, in horror, that he had been poisoned, or “floxed” by Cipro and Levaquin, and suggested that it may have happened to me as well. Last month, April 2015, my doctor confirmed that, indeed, the odd neurological symptoms and Stevens Johnson were very likely caused by the Levaquin.